Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Plaquenil and tinnitus
Watch this 
View More Posts Ignore
Has anyone out there experienced ringing in the ears
(tinnitus) as a side effect from taking Plaquenil? I was taking
one pill a day for two months with no problems, but when rheumy
increased dosage to 2 pills/day, within 4 days I developed ringing
in my ears. It IS listed as a potential side-effect in the literature, altho'
a rarer one, and it says to call your doctor if you have it. Well, doctor
just advised me to go back to one pill a day but I decided to discontinue
drug until the tinnitus subsided before trying the lower dose again. Its
been over a month and the tinnitus persists. I'm not sure what to do now....
Posted on 08/20/11, 09:00 pm
3 Replies Add Your Reply
Reminder: This is a support group for MCTD. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 08/21/11  7:37am
" Go see an ENT. They can help you sort this out and maybe come up with a solution. What about your other meds?
Mary Ann "
View More Posts Ignore
Reply #2 - 08/21/11  11:42am
" I have Meniere's disease and so my Rheumy was reluctant to put me on Plasmoquine (which is also a malaria medication as yours is) because it can make the Meniere's worse. I am on it now anyway because I really needed it and I do suffer with the tinnitus and sometimes I get the dizzy feeling but I wouldn't say that it has made the disease worse than it was. "
View More Posts Ignore
Reply #3 - 08/21/11  4:33pm
" I mentioned ringing in my ears to my rheumy a few months back. He had me go to an ENT to rule out Meniere's. They told me that plaquenil can cause it, but he did not think that it was that. So, anyway, after my appt., they determined that I have severe high frequency hearing loss and that is what is causing the ringing in my ears. If I had said something before they might have been able to help me more, but now there isn't anything that can be done. So, I have to live with this forever or until my hearing eventually gets bad enough to get hearing aids and then I will be able to get one that helps with tinnitus. If this is persisting for you then I urge you to go see an ENT asap. If it isn't from the plaquenil then the longer you wait the less help they will be able to give you. The plaquenil should definitely be out of your system by now.
There is something called autoimmune inner ear disease that my ENT mentioned to me that I may or may not have (my rheumy said no, it's too rare). Some of the symptoms are tinnitus and high frequency hearing loss of unknown cause. I think that I have that too, but I really could care less about getting that diagnosis too since there isn't anything they can do for it.
-Kate "

Add Your Reply
Advertisement


More From Around the Web